U.S. doctors online nowAsk doctors free
Augusta, KY
A 21-year-old female asked:

will liquid omnicef (cefdinir) cause my five month old to have a black tongue?

2 doctor answers5 doctors weighed in
Dr. Robert Arm
Pathology 49 years experience
Colored tongue: Impossible to answer without complete history. Discoloration of the tongue can be from many causes-often the color of a liquid or food. It is often caused by yeast also. When some one is on antibiotics the oral flora changes - bacteria is less, yeast increase; bacteria can also cause color changes. Some diseases, variants may cause changes. See a specialist in oral disease-trained in oral medicine.
Dr. Arnold Malerman
Orthodontics 53 years experience
Probably: Antibiotics alter the normal oral bacteria, allowing overgrowth of other organisms. Bring the side effect to the attention of your Pediatrician. I would also recommend evaluation by a Pediatric Dental Specialist, a Pedodontist, as there are other causes of this symptom other than antibiotic intervention.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Feb 27, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.